Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 99, NWS New Orleans, LA

July 18, 2019Orleans Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jul 18, 2019, 1:58 PM CDT for Orleans Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2019, 1:58 PM CDT (18:58 UTC)
Expired
Jul 18, 2019, 2:15 PM CDT
In force
17 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

County Orleans Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1895 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WFUS54 KLIX 181858
TORLIX
LAC071-181915-
/O.NEW.KLIX.TO.W.0099.190718T1858Z-190718T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
158 PM CDT Thu Jul 18 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Central Orleans Parish in southeastern Louisiana...

* Until 215 PM CDT.

* At 157 PM CDT, a confirmed tornado was located near East New
  Orleans, moving northwest at 10 mph.

  HAZARD...Tornado.

  SOURCE...Weather spotters confirmed waterspout near Bayou 
           Bienvenue Lock. 

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* The tornado will be near...
  East New Orleans around 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3000 8989 3000 8992 3004 9000 3008 8994
      3002 8984 2999 8988
TIME...MOT...LOC 1857Z 134DEG 7KT 3000 8988 

TORNADO...OBSERVED
HAIL...0.00IN

$$

24/RR
1 follow-up statement
389 
WWUS54 KLIX 181907
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
207 PM CDT Thu Jul 18 2019

LAC071-181917-
/O.EXP.KLIX.TO.W.0099.000000T0000Z-190718T1915Z/
Orleans LA-
207 PM CDT Thu Jul 18 2019

...THE TORNADO WARNING FOR CENTRAL ORLEANS PARISH WILL EXPIRE AT 215
PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3000 8989 3000 8992 3004 9000 3008 8994
      3002 8984 2999 8988
TIME...MOT...LOC 1907Z 134DEG 7KT 3001 8989 

$$

24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 18, 12:08 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 18, 12:08 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1208 PM CDT Thu Jul 18 2019

.AVIATION...
VFR conditions prevail at all area airports and are expected to
persist through the evening into the overnight hours. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  92  73  92  73 /  10   0  20   0
BTR  91  74  91  74 /  20   0  30   0
ASD  92  74  92  75 /  20   0  30  10
MSY  92  77  91  77 /  20   0  30  10
GPT  90  76  90  76 /  20   0  30  10
PQL  94  75  93  75 /  20   0  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jul 18, 11:10 AM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1110 AM CDT Thu Jul 18 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-190415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1110 AM CDT Thu Jul 18 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected through Monday. Some strong to
severe storms are possible Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 18, 1:56 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
156 PM CDT Thu Jul 18 2019

LAZ060>062-064-181930-
Orleans-Upper St. Bernard-St. Charles-Upper Jefferson-
156 PM CDT Thu Jul 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD...NORTH
CENTRAL ST. CHARLES...SOUTHWESTERN ORLEANS AND NORTHWESTERN JEFFERSON
PARISHES...

At 155 PM CDT, a strong thunderstorm was located near New Orleans.
The storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
New Orleans, Chalmette, Metairie, Hahnville, East New Orleans,
Avondale, Jefferson, Gretna, Harahan, Westwego, River Ridge, Ama,
Destrehan, St. Rose, Norco, Elmwood, Bridge City, Waggaman, New Sarpy
and Arabi.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3007 9042 3005 9026 3002 9018 3002 9011
      3004 9006 3003 9003 3004 9003 3004 9000
      3008 8994 2998 8985 2995 8984 2994 8984
      2992 9044
TIME...MOT...LOC 1855Z 231DEG 2KT 3000 9003

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:56 PM CDTSpecial Weather StatementLIXOrleans34 min
Jul 18, 2:15 PM CDTAreal Flood AdvisoryLIXOrleans, Saint Bernard60 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.